MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's complaint of the autopulse platform (b)(6) displayed user advisory (ua) 45 (not at "home" position after power-on/restart) message was confirmed during the archive data review.The customer was able to clear the user advisory (ua) 45 (not at "home" position after power-on/restart) with the help and guidance received from zoll technical support.User advisory is a clearable message designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45) pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.The customer's complaint that the autopulse platform (b)(6) displayed fault 16 (timeout moving to take-up position) after clearing ua45 was confirmed during the functional testing and the archive data review.The root cause of the reported fault 16 was a malfunctioning drive train motor, likely attributed to a failed component.Upon visual inspection, unrelated to the reported complaint, a crack on the front-end area of the front enclosure, multiple cracks on the screw well area of the bottom enclosure, and a crack at the left channel roller area of the top cover were noted.The observed physical damages appear to be the characteristics of user mishandling, such as a drop.The damaged parts were replaced to address the physical damages.The archive data review indicated multiple ua45 and fault 16 around the reported event date, confirming the reported complaint.During the functional testing, the autopulse platform failed to execute the take-up due to fault 16.The autopulse failed to achieve the target depth for take-up within the specified time of around 5 seconds due to a malfunctioning drive train motor (slipped bushing).Whenever the bushing slips, the drive train motor seizes and becomes unable to rotate.Upon inspection, it was verified that the brake gap was within the specification.After investigating, it was determined that the root cause of the device failing to achieve take-up and not performing compression, resulting in the displayed fault 16, was related to the malfunctioning drive train motor.The drive train motor was replaced to address the reported fault 16.Upon further testing, the autopulse platform failed the load cell characterization test unrelated to the reported complaint.The test result indicated that both the single-point load cells were over-reporting.The load cells were replaced to address the observed problem.Following service, the autopulse platform passed the run-in and final tests without fault or error.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaints were reported for the autopulse platform with (b)(6).
 
Event or Problem Description
While training new ems providers, the autopulse platform (b)(6) displayed a user advisory (ua) 45 (not at "home" position after power-on/restart) message.Zoll advised the customer to clear the ua45 by following the instructions to reset the drive shaft.The customer was able to clear the ua45 by following the instructions.However, the autopulse platform displayed fault 16 (timeout moving to take-up position) after clearing ua45, and the fault code would not clear.No patient involvement.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18984454
Report Number3010617000-2024-00272
Device Sequence Number12828327
Product Code DRM
UDI-Device Identifier00849111000772
UDI-Public00849111000772
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-01-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown